MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Degraded (1153); Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The explant date is on an unknown date in 2022, and the estimated date will be denoted as 1 jan 2022.
 
Event or Problem Description
It was reported that on (b)(6) 2013, a patient had a 25 mm trifecta valve replaced.In 2021, it was reported that the patient had a stroke.In 2022, an emergency valve replacement was conducted due to severe aortic regurgitation.It was noted that the valve had deteriorated severely.The current patient status is unknown.
 
Additional Manufacturer Narrative
An event of regurgitation and valve deterioration and explant of the valve was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.However, based on the information received, the reported valve degeneration is consistent with structural valve deterioration (svd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.It was also reported that the valve had been implanted for nearly 9 years, which could have contributed to the valve deterioration.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the root cause of the reported event of regurgitation and valve deterioration could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14962547
Report Number2135147-2022-00479
Device Sequence Number5372370
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2013
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number3546194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2022
Supplement Date Received by Manufacturer07/23/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale